Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 96, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 28, 2007, 6:38 PM CDT for Webster County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2007, 6:38 PM CDT (23:38 UTC)
- Expired
- Aug 29, 2007, 12:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
County Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 282338 FFWDMX IAC187-290545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 638 PM CDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN WEBSTER COUNTY IN CENTRAL IOWA... * UNTIL 1245 AM CDT. * AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTHO... MOORLAND...LEHIGH...DUNCOMBE AND CALLENDER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4243 9442 4249 9397 4225 9399 4223 9437 TIME...MOT...LOC 2338Z 180DEG 0KT 4234 9438 $$ FORSTER
4 follow-up statements
000 WGUS73 KDMX 290113 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 812 PM CDT TUE AUG 28 2007 IAC187-290545- WEBSTER IA- 812 PM CDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR CENTRAL WEBSTER COUNTY... AT 807 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RAINS HAVE TAPERED OFF WITH ONLY LIGHT RAIN FALLING AT THIS TIME. HEAVY RAINS HAD FALLEN OVER THE SOUTHERN PORTION OF THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTHO... MOORLAND...LEHIGH...DUNCOMBE AND CALLENDER. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4243 9442 4249 9397 4225 9399 4223 9437 TIME...MOT...LOC 0112Z 180DEG 0KT 4234 9438 $$
000 WGUS73 KDMX 290114 CCA FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 812 PM CDT TUE AUG 28 2007 IAC187-290545- WEBSTER IA- 812 PM CDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR SOUTHERN WEBSTER COUNTY... AT 807 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RAINS HAVE TAPERED OFF WITH ONLY LIGHT RAIN FALLING AT THIS TIME. HEAVY RAINS HAD FALLEN OVER THE SOUTHERN PORTION OF THE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTHO... MOORLAND...LEHIGH...DUNCOMBE AND CALLENDER. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHWESTERN IOWA. LAT...LON 4243 9442 4249 9397 4225 9399 4223 9437 TIME...MOT...LOC 0112Z 180DEG 0KT 4234 9438 $$
000 WGUS73 KDMX 290155 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CDT TUE AUG 28 2007 IAC187-290205- WEBSTER IA- 855 PM CDT TUE AUG 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WEBSTER COUNTY... THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL HAVE ENDED WITH ONLY LIGHT RAIN EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST IOWA. LAT...LON 4243 9442 4249 9397 4225 9399 4223 9437 TIME...MOT...LOC 0155Z 180DEG 0KT 4234 9438 $$ FORSTER
000 WGUS73 KDMX 290156 CCA FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CDT TUE AUG 28 2007 IAC187-290205- WEBSTER IA- 855 PM CDT TUE AUG 28 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN WEBSTER COUNTY... THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL HAVE ENDED WITH ONLY LIGHT RAIN EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR NORTHEAST IOWA. LAT...LON 4243 9442 4249 9397 4225 9399 4223 9437 TIME...MOT...LOC 0155Z 180DEG 0KT 4234 9438 $$ FORSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:30 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 28, 3:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT TUE AUG 28 2007 .DISCUSSION... CDFNT MAKING SLOW PROGRESS ACROSS THE STATE WITH CUR PSN FM NEAR KMCW-ONAWA LINE. WL SEE AREAL COVERAGE OF TSRA INC OVR NGT WITH SLOW PROGRESS SEWD IN AREA. CONT FFA TNGT WITH BEST CHC OVR THE NW HLF OF THE STATE. LINGERING PCPN IN THE AM BUT AMOUNTS NOT ALL THAT GREAT. TEMPS A GOOD 15 DEG COOLER WITH CLOUDS AND CAA. WX PRETTY NIL AFT PSG OF THIS SYS. HIGH PRES RDG WL HOLD OVR THE CENTRAL U.S. FOR THE END OF THE WK INTO THE WKND. TEMPS WILL COOL TO NEAR NORMAL WITH GRADUAL WARMING THRU THE WKND. && .AVIATION...28/18Z SLOW MOVING COLD FRONT IN EXTREME NORTHWEST IOWA WITH ISOLATED THUNDERSTORM DEVELOPMENT ALONG THE FRONT. MUCH OF THE DAY CONDITIONS WILL REMAIN VFR EXCEPT IN FAR NORTHERN IOWA NEAR BOUNDARY WHERE IFR CEILINGS AND VSBYS IN THUNDERSTORMS. FRONT WILL BE SLOW TO REACH CENTRAL IOWA AND SOUTHERN IOWA BY MORNING WITH LOW IFR CEILINGS BEHIND COLD FRONT. STORMS FOR CENTRAL AND SOUTHERN IOWA NOT EXPECTED UNTIL WELL AFTER 06Z. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT IAZ016-017-023>028-033>039-044>050-057>062-070>072. &&
Hazardous weather outlook, Aug 28, 5:16 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 516 AM CDT TUE AUG 28 2007 IAZ004>007-015-291030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. 65 MPH WINDS AND QUARTER SIZED HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 10 PM TODAY. IAZ016-017-023>028-033>039-044>050-057>062-070>072-291030- HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. QUARTER SIZED HAIL AND 65 MPH WINDS ARE THE PRIMARY THREATS. IN ADDITION HEAVY RAINFALL IS POSSIBLE...MAINLY TONIGHT. WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ARE EXPECTED. LOCALLY HIGHER AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 PM AND MIDNIGHT TONIGHT. IN ADDITION...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED TONIGHT. IAZ073>075-081>086-092>097-291030- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 516 AM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH NICKEL SIZED HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DONAVON
In the hours before
Local storm report, Aug 28, 6:35 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD 3 NW LAKE CITY 42.30N 94.78W
08/28/2007 CALHOUN IA TRAINED SPOTTER
WATER RUNNING OVER HIGHWAY DITCHES FULL
&&
GFORSTERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:56 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 25 more | 23 hr |
| Aug 28, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 46 min |
| Aug 28, 5:52 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 38 min |
| Aug 28, 6:02 PM CDT | Flash Flood Warning | DMX | Wright | 6 hr |
| Aug 28, 6:11 PM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
| Aug 28, 6:21 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Aug 28, 6:21 PM CDT | Tornado Warning | DMX | Carroll, Crawford | 24 min |
| Aug 28, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 46 min |
| Aug 28, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 47 min |
| Aug 28, 6:46 PM CDT | Tornado Warning | DMX | Carroll, Greene | 44 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.